MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HURRICANE RX; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION HURRICANE RX; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00545920
Medical Device Problem Codes Material Integrity Problem (2978); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a04 captures the reportable event of balloon damaged.
 
Event or Problem Description
It was reported to boston scientific corporation that a hurricane rx dilatation balloon was used during procedure performed on (b)(6) 2025.It was reported that the balloon was already broken before it entered the patient.The procedure was completed with different device.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a04 captures the reportable event of balloon damaged.Block h11: investigation results.The returned hurricane rx dilatation balloon was analyzed, and visual inspection found that the sheath was observed to be accordioned.Functional inspection was performed, the balloon was not capable of being inflated as the lumen appeared to be occluded, most likely by dried contrast media.The device was submerged in warm water in an attempt to remove the possible contrast media; however, the problem persisted.X-ray inspection was also performed; the presence of dried contrast media was identified within the catheter lumen.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of balloon damaged/defective was confirmed.Based on the visual inspection performed during device analysis, accordioning of the sheath was observed.This condition is typically associated with excessive compressive, or advancement forces applied to the device during preparation, insertion, or manipulation through the endoscope or anatomical pathway.Such forces may cause the sheath material to buckle and form folds consistent with an accordion-like appearance.Therefore, the observed sheath accordioning is most likely attributable to procedural or handling-related factors rather than a manufacturing-related issue.Functional testing determined that the balloon could not be inflated due to an occlusion within the balloon lumen.X-ray inspection confirmed the presence of dried contrast media within the lumen, which likely obstructed the inflation pathway and prevented balloon expansion.Despite attempts to clear the lumen by submerging the device in warm water, the occlusion persisted.Based on these findings, the reported event of balloon lumen occluded/blocked is most likely attributed to dried contrast media obstructing the balloon lumen, resulting in the inability to inflate the balloon.During the investigation, no evidence of manufacturing-related defects was identified.The investigation findings and all information available concludes the most probable root cause is an adverse event related to procedure.It was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.A risk review was completed and confirmed that the event of balloon damaged/defective and balloon lumen occluded/blocked were defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.

Brand Name
HURRICANE RX
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23344658
Report Number3005099803-2025-05438
Device Sequence Number9544770
Product Code FGE
UDI-Device Identifier08714729283836
UDI-Public(01)08714729283836(17)260919(10)34881542
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K130484
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2026
Device Model NumberM00545920
Device Catalogue NumberM00545920
Device Lot Number0034881542
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2025
Supplement Date Received by Manufacturer03/12/2026
Initial Report FDA Received Date10/21/2025
Supplement Report FDA Received Date03/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown